Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

I am loosing my voice for the last one year. I can speak only in whisper like.

My problem is related to ENT as I am loosing my voice for the last one year. Now I can speak only in whisper like. I was checkuped by ENT specialist . He checkup with a camera inside throat and told that my right cord is paralyzed and it has no treatment. my age is 44 years old .Kindly help me
Asked On : Mon, 22 Nov 2010
Answers:  3 Views:  396
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
1. You need to undergo various tests and investigations to rule out any cause in your neck and head.
2. Right vocal cord paralysis is less common than the left because only the nerve supply of the left cord dips into the chest.
3. If all known causes are ruled out, this is known as an idiopathic vocal cord paralysis.
4. It is best to wait up to a year for any chance of spontaneous recovery.
5. Meanwhile you should go in for medication such as high dose steroids (if not contra-indicated) and speech therapy to hasten compensation by the left cord, which will help to improve your voice considerably.
6. Surgical corrections such as medialization Thyroplasty and others are available, but will have to wait till you have had a thorough examination and investigations.
Answered: Mon, 22 Nov 2010
ENT Specialist Dr. Sanjay Kumar's  Response
Contact a speech Language Pathologist/speech Therapist. These are the professionals trained for assessing and treating communication disorders.After proper assessment which will also include acoustic analysis of your voice, they will give some vocal exercise (voice therapy).voice therapy will be very helpful to reduce the phonatory gap.It will bring the normal vocal cord more closer to the paralyzed vocal cord and also reduce the breathiness of your voice and same time it will increase the loudness. ]One of the such exercise may be pushing a wall by hand and saying different vowels initially.The speech language pathologist will transfer the phonation with better loudness into normal conversation with some other vocal exercises. For more details please click on

Speech Language pathologist/speech therapist should have the following qualification:
•     B.Sc. (Hons )Speech and Hearing/B.Sc. Speech and Hearing/Bachelor in Audiology and speech language Pathology(BASLP)
•     M.Sc. Speech language pathology/M.Sc. speech and hearing/ MASLP
•     Certified by Rehabilitation Council of India (RCI) to work in India

Sanjay Kumar
B.Sc. (Hons.) Speech and Hearing,AIIMS New. Delhi
M.Sc. Speech Language Pathology, AIISH Mysore
Consultant Speech Language Pathologist, Speech Therapist, Voice Therapist, Audiologist

Answered: Fri, 18 Mar 2011
I find this answer helpful

1 Doctor agrees with this answer

Homeopath Dr. Rangadhar Satapathy's  Response
Gretings from health care
For your Rt vocal cord paralysis you can opt for spech therapy and side by side take one homeopathy medicine it will be helpful. Causticum - CM - one dose every month for 3 month.
Answered: Fri, 18 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor